• Users Online: 323
  • Print this page
  • Email this page
ORIGINAL ARTICLE
Year : 2020  |  Volume : 19  |  Issue : 1  |  Page : 16-19

Chemotherapy-induced neutropenia after initial and subsequent chemotherapy cycle of non-hodgkin lymphoma


Department of Haemato-Oncology, Child's Central Teaching Hospital, Baghdad, Iraq

Correspondence Address:
Dr. Entisar Hadi Al-Shammary
Child's Central Teaching Hospital, Baghdad
Iraq
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/MJ.MJ_4_20

Get Permissions

Background: Cytotoxic drugs often suppress the bone marrow's ability to produce white blood cells which lead to the induction of neutropenia and the risk of febrile neutropenia. Chemotherapy-induced neutropenia (CIN) is major dose-limiting toxicity of systemic chemotherapy and it is associated with significant morbidity and mortality. Objective: Evaluating frequency and severity of CIN after initial and subsequent chemotherapy cycles among non-Hodgkin lymphoma (NHL) children undergoing similar chemotherapy regimens. Patients and Methods: A prospective study performed in the Oncology Department of Child Central Teaching Hospital/Baghdad, between August 1, 2012, and January 31, 2014, which included (59) patients <15 years, with newly diagnosed NHL who received similar chemotherapy regimens of NHL. All patients were evaluated for the incidence of neutropenia after the initial or subsequent course of chemotherapy to compare between CIN after first and subsequent chemotherapy cycles of similar regimens, that is,: COPADM1 versus COPADM2 and COPADM3, “COPADM” regimen includes the following drugs (C: Cyclophosphamide, O: Oncovine, P: Prednisone, AD: Adriamycine, and M: Methotrexate), each chemotherapy cycle was received every 21-day interval. Results: Of a total 59 patients with NHL,55.9% of them were male and 44.1% were female, who received initial (COPADM1) and subsequent (COPADM 2 and COPADM 3) chemotherapy cycles of NHL, there is a significant increment in the risk of CIN after initial cycle “COPADM1” in comparison to other subsequent cycles of COPADM2 and COPADM3, “P = 0.01.” The patient characteristics (age group and gender) had no significant effect on the risk of CIN, there is a higher percent of severe neutropenia and hospitalization with parenteral antibiotic use after the first COPADM cycle in comparison with subsequent cycles but statistically not significant (P = 0.6 and 0.1, respectively). Conclusion: Frequency of CIN after the first chemotherapy cycle had significantly higher than subsequent cycles, with lesser extent to neutropenic severity and neutropenia-related hospitalization.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed173    
    Printed14    
    Emailed0    
    PDF Downloaded27    
    Comments [Add]    

Recommend this journal